Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Analytically invariant and bi-invariant subspaces

Authors: Domingo Antonio Herrero and Norberto Salinas
Journal: Trans. Amer. Math. Soc. 173 (1972), 117-136
MSC: Primary 47A15
MathSciNet review: 0312294
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to call attention to some interesting weakly closed algebras related to a bounded linear operator $ T$ acting on a Banach space $ \mathfrak{X}$ and their associated lattices of invariant subspaces, namely, the algebras generated by the polynomials and by the rational functions in $ T$, and the commutant and the double-commutant of $ T$. The relationship between those algebras and their lattices, as well as the ones corresponding to the operators induced by $ T$ on an invariant subspace (restriction), or on the quotient space $ \mathfrak{X}/\mathfrak{M}$ (where $ \mathfrak{M}$ is an invariant subspace of a given type) are analyzed. Several results relative to the decomposition of invariant subspaces and the topological structure of the lattices (under the ``gap-between-subspaces'' metric topology) are also considered.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47A15

Retrieve articles in all journals with MSC: 47A15

Additional Information

PII: S 0002-9947(1972)0312294-9
Keywords: Lattices of invariant, analytically invariant, bi-invariant, hyperinvariant subspaces, complementary invariant subspaces, decomposition, polynomially generated algebra, analytically generated algebra, commutant, double commutant, reflexive algebra, relatively reflexive algebra, splitting algebra, splitting lattice, gap-metric topology for invariant subspaces, restriction, quotient, normal operators, subnormal operators, minimal normal extension
Article copyright: © Copyright 1972 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia